Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why am i getting excess hair loss after recovery from thyroid ?

Hello ! Hairs from all over my body (specially back and on head ) are falling .. I was suffering from TYPHOID but at that tym my hairs were OK ! After 1 month of getting rid of typhoid ,, my hairs Falls more and more ! Can you plx tell me WHY ?? I m in deep trouble ,, Should i get BALD ?? Give me complete answer ! M w8ing !
Tue, 27 Dec 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics
Dermatologist 's  Response
Hi!usamawidu,
Welcome To HealthcareMagic forum,

The condition you are suffering from is called TELOGEN EFFLUVIUM.This is a very common problem,which is actually the result of stress or typhoid you had 1 month back.
After a month or two of any stress full condition (typhoid in your case),one tends to loose hair in bulk.
The hair which is lost here is called telogen hair ,and it has a small white end if you can observe it closely.
There is no point getting your hair shaved,it is not going to help you.This problem is temporary ,and wold resolve with time.I would advice you to take good diet and take good rest.
If needed you can apply minoxidil solution over scalp for at-least 3-4 months.

I hope this answers your query,if you have any further questions ,you can write back to us.

regards,
Dr.chawda
I find this answer helpful
  User's Response
usamawidu's  Response
Thanks for the answer !
Can you tell me how many days or weeks or month it will remain Falling ??
And yes u r rite , a white end iz there on my hair !
And will they grow back ??
Dermatologist Dr. Bharat Chawda's  Response
Hello again,

yes it would grow back with treatment and may take at-least 3-4 months to show the response.

regards,
Dr.chawda

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Even taking your vitamin for hair loss, a certain amount of hair will fall out every month anyway. So don t be concerned by normal shedding. Problems arise when the shedding of hair is greater than the regeneration. Some things are associated with greater hair loss: * heavy metals like mercury, cadmium, and lead. * sudden weight loss * increased stress * excess copper (oral contraceptives can result in excess copper) * underactive thyroid gland * a diet low in b vitamins * women can lose more hair after childbirth Also, bleaching, perming and some colour treatments will cause a lot of hair breakage. Its important to understand these causes so you take the correct approach - you may not need a vitamin for hair loss. You may need to correct thyroid activity, or deal with heavy metals. If you re concerned about excess hair loss, it might be a good idea to find out what s causing it. A Checklist * Are there hereditary factors? * Are you taking any medications that might have hair loss as a side effect or that prevent absorption of any vitamin for hair loss you are taking? * Are you under a lot of stress lately? How many of these vitamins and nutrients are in your vitamin for hair loss? Folic acid - may delay the onset of grey hair, and is helpful in preventing hair loss. 500 - 2000 mcg (that s micrograms) per day Paba - some evidence from the 1940 s that it can help return grey or white hair to its original colour Biotin, Pantothenic acid, & niacin - these B vitamins are associated with hair health. silica - can be associated with hair loss. Supplementation of silica or silica rich herbs like horsetail are recommended more when hair follicles are still alive. 30 -50 mg per day zinc - associated with greyness and poor hair growth. May be beneficial for those with male pattern baldness, as it inhibits an enzyme associated with converting testosterone to DHT (wh

doctor1 MD

I am 21, female, 2 months ago I had a tyhoid fever, due to that I loss my hair almost and started growing after few weeks. I would like to know whether the hair loss in me till I ll get bald or my hair will grow as usual which I use to had in my previous life. Kindly reply my issue becoz, I am engaged and about to marry in 6 months. Very Urgent. Reply needed as soon as you can. Thank you                                                                 

doctor1 MD

Ever since having my 3rd child my hair has never been the same. I used to have fine hair but long. Since having my son I can t grow it out, it breaks off and is very thin. I ve actually turned to getting extensions because I m so sad and insecure about it. I ve had blood tests, my thyroid checked and even went to an endocrinologist hoping to find something. I ve taken biotin but that does nothing either.

Recent questions on  Minoxidil

doctor1 MD

sir i have faced the problem of alopecia ,and there is a spot maked on my middle head of 2inches from last 3months.....whn i contacted a doctor ,,doctor adviesd me to use a 1)Minoxidil 2)Eczemus0.03ontiment and 3)Conaz shampo...............................but my head skin is irritated very badly..........plz help me i m from pakistan

doctor1 MD

Dear Doctor,
I am 25years old male.I have hairfall problem since last few years and I have consulted a dermotologist for the same. He prescribed me with finepecia(propecia) 1mg daily and Minoxidil 5% topical solution twice daily. But, I heard that propecia has lot of side effects including sexual disorder. Please suggest me whether It's safe to continue with the prescription. I am really confused
Regard's,
suresh

doctor1 MD

hi i ve started using minoxidil topical solution 2%(tugain solution 2) since past 3 days...1ml /day it gives me ictching sensation Is this normal?? should I continue?? I use normal mild shampoo such as TRICHUP I m in taking Hair bless and dexorange each daily. sinusitis patient (little above normal levels)-- which gets in control on taking 3-5 citrizine tablets .

doctor1 MD

I began taking Cerazette contraceptive pill in march 2010 (to control my menstrual cycle that had gradually shortened to 21 days). After 3 to 4 months I noticed massive hair loss. I saw my GP who told me the two were unrelated and that I was probably "just stressed". The hair loss continued excessively and so I took the decision to stop taking the pill in September 2010. The hair loss continued and I returned to the GP who referred me to a dermatologist. The dermatologist said I "wasn't losing hair" and that my bloods were all fine. Fast forward to today and I'm still losing hair. My scalp is clearly visible and I look like an elderly woman who is balding. I'm 35. I am and have been using minoxidil 12% on my scalp for the past 5 months (from a private hair health clinic who say i have pattern baldness) and have seen no change. I'm desperate to know if this hair loss will ever stop and reverse? I have been shedding hair for 15 months now. In another 12 there will certainly be none left if it continues at this rate.

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

Sir I am suffering hair fall & severe head loss at middle of head. I consulted skin specialist who prescribed minoxidil solution 2% ;finaster idea 1 mg. But due to mild elevation in SGPT he told to apply minoxidil. I am trying for next baby; is...

doctor1 MD

Hello Doc, I am writing this to my previous interaction with you sometime before. I contacted you with regards to the problem to my hair, I had bald patches all over my head and later you have given me an answer. your last answer "I have reviewed...